Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Burlington, VT

June 9, 20114 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2011, 1:57 PM EDT for 4 counties in Vermont. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 1:57 PM EDT (17:57 UTC)
Expired
Jun 9, 2011, 2:50 PM EDT
In force
53 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Addison County, VT, Orange County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 100 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 2:03 PM EDTTSTM WND DMGRandolph, VTTREES DOWN BLOCKING CROCKER ROAD
Jun 9, 2:30 PM EDTTSTM WND DMGFairlee, VTNUMEROUS TREES DOWN
Jun 9, 2:30 PM EDTTSTM WND DMGStrafford, VTMULTIPLE REPORTS OF TREES DOWN BLOCKING ROADS
Jun 9, 2:30 PM EDTTSTM WND DMGThetford Center, VTNUMEROUS TREES DOWN IN THETFORD
Jun 9, 2:45 PM EDTTSTM WND DMGOrford, NHMULTIPLE TREES DOWN ON WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:06 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS51 KBTV 091757
SVRBTV
VTC001-017-023-027-091900-
/O.NEW.KBTV.SV.W.0050.110609T1757Z-110609T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
157 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTH CENTRAL WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 300 PM EDT.

* AT 151 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR RANDOLPH...
  MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  TUNBRIDGE...CHELSEA...STRAFFORD...VERSHIRE...WEST FAIRLEE...
  THETFORD...FAIRLEE...BRADFORD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4392 7211 4389 7216 4386 7218 4380 7218
      4378 7220 4376 7220 4373 7227 4388 7290
      4404 7284 4401 7210 4398 7210 4397 7209
TIME...MOT...LOC 1757Z 282DEG 30KT 4393 7262

$$

NEILES
3 follow-up statements
153 
WWUS51 KBTV 091818
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
218 PM EDT THU JUN 9 2011

VTC001-023-091828-
/O.CAN.KBTV.SV.W.0050.000000T0000Z-110609T1900Z/
WASHINGTON VT-ADDISON VT-
218 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADDISON AND SOUTH
CENTRAL WASHINGTON COUNTIES IS CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4392 7211 4389 7216 4386 7218 4380 7218
      4378 7220 4376 7220 4373 7227 4383 7270
      4403 7263 4401 7210 4398 7210 4397 7209
TIME...MOT...LOC 1818Z 282DEG 30KT 4389 7238

$$

VTC017-027-091900-
/O.CON.KBTV.SV.W.0050.000000T0000Z-110609T1900Z/
WINDSOR VT-ORANGE VT-
218 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN ORANGE AND NORTHEASTERN WINDSOR COUNTIES...

AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR NORTH
TUNBRIDGE...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  POST MILLS...WEST FAIRLEE...NORTH THETFORD...ELY...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4392 7211 4389 7216 4386 7218 4380 7218
      4378 7220 4376 7220 4373 7227 4383 7270
      4403 7263 4401 7210 4398 7210 4397 7209
TIME...MOT...LOC 1818Z 282DEG 30KT 4389 7238

$$

NEILES
610 
WWUS51 KBTV 091830
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
230 PM EDT THU JUN 9 2011

VTC017-027-091900-
/O.CON.KBTV.SV.W.0050.000000T0000Z-110609T1900Z/
WINDSOR VT-ORANGE VT-
230 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN ORANGE AND NORTHEASTERN WINDSOR COUNTIES...

AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR POST MILLS...
MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH THETFORD...ELY...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4392 7211 4389 7216 4386 7218 4380 7218
      4378 7220 4376 7220 4373 7227 4377 7243
      4402 7238 4401 7210 4398 7210 4397 7209
TIME...MOT...LOC 1830Z 282DEG 30KT 4387 7225

$$

NEILES
099 
WWUS51 KBTV 091850
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
250 PM EDT THU JUN 9 2011

VTC017-027-091900-
/O.CAN.KBTV.SV.W.0050.000000T0000Z-110609T1900Z/
WINDSOR VT-ORANGE VT-
250 PM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN WINDSOR COUNTIES IS CANCELLED...

THE SEVERE WEATHER HAS MOVED OUT OF THE AREA. THEREFORE THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WARNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.

LAT...LON 4392 7211 4389 7216 4386 7218 4380 7218
      4378 7220 4376 7220 4373 7227 4377 7243
      4402 7238 4401 7210 4398 7210 4397 7209
TIME...MOT...LOC 1850Z 282DEG 30KT 4383 7203

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:27 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 9, 1:27 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
127 PM EDT THU JUN 9 2011

.SYNOPSIS...
A SHARP COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH COUNTRY TODAY. SOME OF THE STORMS WILL BE SEVERE
WITH LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED
VERY HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL
WITH HIGHS MAINLY IN THE 80S. COOLER AND DRIER WEATHER IS
ANTICIPATED FOR FRIDAY...BEFORE ANOTHER SYSTEM ARRIVES WITH THE
CHANCE FOR SHOWERS OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 1227 PM EDT THURSDAY...SEVERE THUNDERSTORM WATCH FOR VERMONT
AND MUCH OF NORTHERN NEW YORK UNTIL 8 PM.

RAPID THUNDERSTORM DEVELOPMENT OCCURRING ACROSS THE ADIRONDACKS AT
THIS TIME IN AREA OF HIGH INSTABILITY ALONG AND IN ADVANCE OF COLD
FRONT. EXPECT CONTINUED DEVELOPMENT AS AIRMASS OVER VERMONT AND
CHAMPLAIN VALLEY DESTABILZES FURTHER AND FRONT MAKES ITS WAY
SOUTHEAST ACROSS THE REGION.

PREVIOUS DISCUSSION...
SCATTERED STRONG TO SEVERE STORMS EXITING THE FORECAST AREA AT
THIS TIME. DRY CONDITIONS CURRENTLY ACROSS WESTERN VERMONT AND
NORTHERN NEW YORK...BUT EXPECTING MORE THUNDERSTORM DEVELOPMENT
OVER NEXT 2-3 HOURS AS COLD FRONT APPROACHING SAINT LAWRENCE
VALLEY MOVES INTO INCREASINGLY UNSTABLE AIRMASS. THUS THREAT OF
SEVERE STORMS CONTINUES FOR THE AFTERNOON HOURS...ESPECIALLY FROM
THE ADIRONDACKS EASTWARD. HAVE MADE SOME ADJUSTMENTS TO POPS AND
TEMPS TO REFLECT CURRENT CONDITIONS AND EXPECTED TRENDS OVER NEXT
FEW HOURS. FORECAST FROM ABOUT 18Z ONWARD LOOKS GOOD WITH NO
CHANGES NEEDED AT THIS TIME.

PREVIOUS DISCUSSION...
OVERALL FCST IN GOOD SHAPE AS FIRST CLUSTER OF STORMS DEPARTS OUR
CWA TO THE EAST. MEANWHILE...STORMS ALREADY DEVELOPING ACRS THE
SLV WITH 50 DBZ TO 25KFT. EXPECT THIS ACTIVITY TO INCREASE IN
AREAL COVERAGE/INTENSITY THRU TODAY...ALONG AND AHEAD OF BOUNDARY.
IN ADDITION...LIGHTNING ALREADY DETECTED WITH STORMS ACRS SAINT
LAWRENCE COUNTY. WL CONT TO MONITOR RADAR FOR POTENTIAL
STATEMENTS.

BUSY MORNING ALREADY WITH LINE OF CONVECTION FROM PBG TO BTV TO
VSF ASSOCIATED WITH 5H VORT AND ELEVATED INSTABILITY. THIS LINE
CONTS TO PRODUCE PLENTY OF DANGEROUS CLOUD TO GROUND
LIGHTING...BRIEF WIND GUSTS TO 30 MPH...AND LOCALIZED VERY HEAVY
DOWN POURS. EXPECT INDIVIDUAL CELLS TO MOVE SOUTHEAST AT 30 TO 40
MPH...WHILE THE ENTIRE LINE MOVES SLOWLY EAST AT 10 TO 15 MPH THRU
12Z THIS MORNING. LARGE AREA OF SUBSIDENCE/NVA BUILDS BEHIND THIS
LINE WITH SOME CLRING AND SFC HEATING...BEFORE NEXT ROUND OF
STORMS DEVELOPS ACRS THE SLV BY 15Z TODAY.

FCST CHALLENGE TODAY WL BE CONVECTIVE MODE AND TIMING...ALONG
WITH AREAL COVERAGE/INTENSITY OF STORMS. OVERALL...NUMBER OF
FACTORS COMING TOGETHER FOR ANOTHER VERY ACTIVE DAY WITH SEVERAL
ROUNDS OF WIDESPREAD STORMS CAPABLE OF PRODUCING SEVERE WX
ANTICIPATED. WATER VAPOR SHOWS EMBEDDED 5H VORT ACRS THE CENTRAL
GREAT LAKES WL TRACK TWD OUR WESTERN CWA BY 15Z...IN THE FAST
WESTERLY FLW. MEANWHILE...A SFC COLD FRNT WL APPROACH THE REGION
FROM THE NORTH...HELPING TO ENHANCE LLVL CONVERGENCE...WHILE NOSE
OF 25H JET WL PROMOTE FAVORABLE ULVL DIVERGENCE ACRS OUR REGION.
THESE TWO LIFTING MECHANISMS...COMBINED WITH SFC BASED CAPE VALUES
BTWN 2000 AND 3000 J/KG AND LIS BTWN -4C AND -6C...SUPPORTS AN
ENVIRONMENT FAVORABLE FOR ROBUST CONVECTION. BEST 0-3KM AND 0-6KM
SHEAR WL BE ALONG THE INTERNATIONAL BORDER AREA...WHERE 850MB
WINDS WL BE BTWN 25 AND 35KNTS...700MB VALUES BTWN 30 AND 40
KNTS...AND 500MB WINDS APPROACHING 50 KNTS. GIVEN THE ABOVE
PARAMETERS AND INVESTIGATING THERMAL PROFILES...FEEL MAIN
CONVECTIVE MODE WL BE BOWING LINE SEGMENTS...GIVEN MAINLY
UNIDIRECTIONAL FLW...BUT A FEW ISOLATED SUPERCELLS WL BE
POSSIBLE...WHERE TRRN TURNS THE LLVL FLW MORE SOUTHERLY...LIKE THE
CPV AND UPPER CT RIVER VALLEY. THE PRIMARY SEVERE WEATHER THREAT
WL BE DAMAGING THUNDERSTORM WIND GUSTS TO 70 MPH...WITH LARGE GOLF
BALL SIZE HAIL THE SECONDARY THREAT...FOLLOWED BY LOCALIZED VERY
HEAVY DOWN POURS AS PW VALUES ARE BTWN 1.50 AND 1.75". FEEL
CONVECTION WL FIRST DEVELOP ACRS NORTHERN NY BTWN 15Z-17Z...THEN
TRACK INTO THE CPV BY EARLY AFTN...AND THRU VT BY 21Z...AS BEST
LLVL INSTABILITY IS PUSHED INTO EASTERN/SOUTHERN NEW ENGLAND.
PROGGED 85H TEMPS SUPPORT BTWN 16C AND 17C...SUPPORT HIGHS INTO
THE 80S...FEEL LEFTOVER DEBRIS CLOUDS WL LIMIT SFC HEATING DURING
THE EARLY MORNING HRS.

TONIGHT...STRONG SFC COLD FRNT CONTS TO DROP TWD SOUTHERN NEW
ENGLAND...AS LLVL CAA DEVELOPS AND ATMOSPHERE STABILIZES. WL MENTION
LOW CHC POPS ACRS SOUTHERN/EASTERN CWA...BUT KEEP REST OF CWA DRY AS
LARGE SCALE SUBSIDENCE DEVELOPS BEHIND AFTN CONVECTIVE ACRS OUR
REGION. FEEL NORTHERLY WINDS WL PREVENT WIDESPREAD FOG
DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WL
DECOUPLE SOME PATCHY FOG WL BE POSSIBLE (VSF/MVL/MPV/SLK).

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
AS OF 410 AM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS OUR
CWA...AND THIS WL PROVIDE OUR CWA WITH MUCH COOLER AND DRIER WX
FOR FRIDAY INTO EARLY SATURDAY. BOTH NAM/GFS SHOW LARGE SCALE
SUBSIDENCE/DEEP DRY LAYER...WHICH WL RESULT IN PARTLY TO MOSTLY
SUNNY SKIES. PROGGED 85H TEMPS BTWN 7-9C SUPPORT HIGHS MAINLY IN
THE 60S MTNS TO 70S VALLEYS WITH NORTH WINDS AT 5 TO 15 MPH. LATE
SATURDAY...NEXT SYSTEM APPROACHES OUR WESTERN CWA WITH INCREASING
CHCS FOR RAIN SHOWERS AS DEEP LAYER MOISTURE AND LIFT MOVES TWD
OUR FA. WL MENTION HIGHEST POPS ACRS THE WESTERN CWA WITH TEMPS
MAINLY IN THE 60S TO M 70S ACRS OUR CWA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 519 AM EDT THURSDAY...HIGH PRESSURE WILL MOVE SOUTHEAST OF
NEW ENGLAND SATURDAY NIGHT WHICH WILL ALLOW A RETURN FLOW OF
MOISTURE NORTHWARD INTO THE REGION SATURDAY NIGHT AND SUNDAY... AS
A WARM FRONT APPROACHES THE REGION. HAVE GONE WITH LIKELY POPS FOR
SHOWERS SATURDAY NIGHT ALONG WITH A CHANCE FOR A THUNDERSTORM...
AS SHOWALTER INDEXES INDICATE A CHANCE FOR SOME ELEVATED
CONVECTION SATURDAY NIGHT. SHOWERS TO LINGER INTO SUNDAY AS A LOW
PRESSURE AREA MOVES INTO THE REGION. MODEL GUIDANCE SHOWING AN
UPPER TOUGH TO MOVE THROUGH THE REGION ON MONDAY...SO HAVE KEPT IN
A CHANCE OF SHOWERS FOR MONDAY. REGION TO REMAIN UNDER CYCLONIC
FLOW TUESDAY AND WEDNESDAY...BUT NOT MUCH MOISTURE AVAILABLE...SO
WILL GO WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH MONDAY/...
THROUGH 18Z FRIDAY...MAINLY VFR COND EXPECTED WITH FROPA OCCURRING
THIS AFTNOON W/ CEILINGS BKN040 AND HIR. MOST SITES WILL SEE CB
ACTIVITY...WITH MPV/RUT SEEING BEST CHANCES FOR BRIEF MVFR/IFR
COND THRU 20Z WITH TSRA BRINGING VSBY DOWN TO 3SM OR LESS. BY 00Z
FRI...ANY REMAINING SOUTHERLY WINDS WILL SHIFT TO WNW
5-10KTS...BECM LGT/VAR IN SPOTS AFT MIDNGT TNGT. FG(1-3SM)/LOW
CEILINGS(BKN010-015) FOR MPV/SLK BETWEEN 06Z-12Z. AFT 12Z...ALL
SITES VFR...NNE WINDS 5-10KTS.

OUTLOOK 18Z FRIDAY THROUGH MONDAY...
18Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING.

18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
AS OF 758 AM EDT THURSDAY...A LAKE THUNDERSTORM ADVISORY IS IN
EFFECT FOR TODAY FOR LAKE CHAMPLAIN. CONDITIONS IN THE ATMOSPHERE
ARE VERY UNSTABLE TODAY...SO EXPECTING THUNDERSTORMS TO POP UP AT
ANY TIME TODAY. MORE STABLE CONDITIONS ARE EXPECTED TONIGHT...AS A
COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON.

WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN
CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS.
THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 700 AM WAS 101.35 FEET
AND SLOWLY FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT
FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY
SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS
CAN BE EXPECTED THIS MORNING...AND THEN SHIFT TO THE WEST AT 10 TO
20 KNOTS THIS AFTERNOON. WINDS WILL BECOME NORTH AT 10 TO 20 KNOTS
TONIGHT AND THEN SLOWLY DIMINISH TO 5 TO 15 KNOTS LATE TONIGHT AND
FRIDAY...WITH THE SOUTHERN PORTION OF THE LAKE LIKELY TO SEE
SOMEWHAT HIGHER LAKE LEVELS THAN THE NORTHERN PORTION OF THE LAKE
TONIGHT AND FRIDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...RJS/TABER
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...WGH/JN
MARINE...
Hazardous weather outlook, Jun 9, 12:13 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1213 PM EDT THU JUN 9 2011

NYZ028-031-034-035-VTZ001>012-016>019-101615-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1213 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ026-027-029-030-087-101615-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1213 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON WITH GUSTY
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 9, 9:39 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
939 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     HAIL             TYSON                   43.46N  72.70W
06/09/2011  E0.75 INCH       WINDSOR            VT   PUBLIC

            HALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE

&&

EVENT NUMBER BTV1100294

LAHIFF
Local storm report, Jun 9, 9:45 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
945 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     HAIL             CAVENDISH               43.38N  72.61W
06/09/2011  E0.50 INCH       WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1100295

MUCCILLI
Local storm report, Jun 9, 10:10 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             TICONDEROGA             43.85N  73.42W
06/09/2011  E1.00 INCH       ESSEX              NY   PUBLIC

0842 AM     HAIL             2 NNE EAST BROWNINGTON  44.83N  72.06W
06/09/2011  E0.50 INCH       ORLEANS            VT   TRAINED SPOTTER

            HALF INCH HAIL

0903 AM     HAIL             RUTLAND                 43.61N  72.98W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            PENNY-SIZED HAIL

0907 AM     HAIL             KILLINGTON              43.67N  72.78W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            DIME-SIZED HAIL

0907 AM     HAIL             3 SSW KILLINGTON        43.63N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            TREE LIMBS DOWN AS WELL.

0907 AM     HAIL             2 SSW KILLINGTON        43.64N  72.79W
06/09/2011  E1.00 INCH       RUTLAND            VT   PUBLIC

            QUARTER-SIZED HAIL

0937 AM     HAIL             TYSON                   43.46N  72.70W
06/09/2011  E0.75 INCH       WINDSOR            VT   PUBLIC

            HALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE

0941 AM     HAIL             CAVENDISH               43.38N  72.61W
06/09/2011  E0.50 INCH       WINDSOR            VT   PUBLIC

&&

EVENT NUMBER BTV1100286 BTV1100287 BTV1100290 BTV1100288 BTV1100289
BTV1100291 BTV1100294 BTV1100295

MUCCILLI
Local storm report, Jun 9, 12:54 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1254 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             3 ESE NEWCOMB           43.96N  74.11W
06/09/2011  E0.75 INCH       ESSEX              NY   TRAINED SPOTTER

&&

EVENT NUMBER BTV1100296

LAHIFF
Local storm report, Jun 9, 1:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
112 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             OLMSTEDVILLE            43.77N  73.92W
06/09/2011  E0.50 INCH       ESSEX              NY   TRAINED SPOTTER

&&

EVENT NUMBER BTV1100297

MUCCILLI
Local storm report, Jun 9, 1:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
122 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             SCHROON LAKE            43.84N  73.76W
06/09/2011  E0.75 INCH       ESSEX              NY   POST OFFICE

            DIME-SIZED HAIL

&&

EVENT NUMBER BTV1100298

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:14 PM EDTSevere Thunderstorm WarningBTVEssex, Orleans46 min
Jun 9, 2:56 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Rutland, Windsor64 min
Jun 9, 4:15 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Rutland and 2 more60 min
Jun 9, 4:41 AM EDTAreal Flood AdvisoryBTVAddison, Rutland, Windsor9 min
Jun 9, 4:49 AM EDTFlash Flood WarningBTVAddison, Rutland, Windsor3 hr
Jun 9, 5:08 AM EDTSpecial Weather StatementBTVLamoille, Orange, Washington67 min
Jun 9, 8:16 AM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor59 min
Jun 9, 8:38 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans52 min
Jun 9, 9:12 AM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 9, 9:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor62 min
Jun 9, 1:49 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor56 min
Jun 9, 2:41 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Lamoille, Orange, Orleans, Washington45 min
Jun 9, 2:42 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 9, 5:15 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington60 min
Jun 9, 6:11 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Rutland, Windsor49 min
Jun 9, 7:24 PM EDTSpecial Weather StatementBTVRutland, Windsor51 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.